# SDR 99UAL900459

- Difficulty date: September 2, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N818UA
- Make and model: Airbus A319-131
- Aircraft serial: 882
- Engine: Iae V2522A5
- Engine time: 3,429 hours, 1,227 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 6A4254
- Condition: Failed
- Location: Stage 4
- Part time: 3,429 hours, 1,227 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

RETURNED TO SFO DUE TO NR 1 ENGINE FAILURE.  *S/D*  STAGE 4 BLADE FAILED IN FATIGUE IN ROOT ATTACHMENT AREA, LIBERATING AIRFOIL AND PLATFORM AND CAUSING EXTENSIVE DOWNSTREAM DAMAGE.  THE MANUFACTURER HAS ISOLATED THE CAUSE TO A VSV SCHEDULE INTRODUCED WITH EEC SOFTWARE CHANGE NR 11.  EEC SOFTWARE WILL BE REVISED TO REVERT TO PREVIOUS VSV SCHEDULE.  A SERVICE BULLETIN IS EXPECTED IN APRIL OF 2000.
